Alert archive / California / Special Marine Warnings in 2016
Special Marine Warning 9, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Feb 19, 2016, 4:06 AM PST. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2016, 4:06 AM PST (12:06 UTC)
- Expired
- Feb 19, 2016, 5:30 AM PST
- In force
- 84 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 75 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WHUS56 KEKA 191206
SMWEKA
PZZ450-470-475-191330-
/O.NEW.KEKA.MA.W.0009.160219T1206Z-160219T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA
406 AM PST FRI FEB 19 2016
THE NATIONAL WEATHER SERVICE IN EUREKA CALIFORNIA HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT
60 NM...
WATERS FROM CAPE MENDOCINO TO PT. ARENA CA FROM 10 TO 60 NM...
* UNTIL 530 AM PST
* AT 405 AM PST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS...CAPABLE OF PRODUCING WINDS TO NEARLY 50 KNOTS AND
SMALL HAIL...LOCATED ALONG A LINE EXTENDING FROM 65 NM WEST OF CAPE
MENDOCINO TO 90 NM SOUTHWEST OF EUREKA...MOVING NORTHEAST AT 50
KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT GUSTY WINDS
AND HIGH WAVES. MOVE TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL
THESE STORMS PASS.
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THESE STORMS PASS.
&&
LAT...LON 4140 12410 4058 12435 3994 12567 4039 12581
4084 12571 4178 12483 4178 12432
TIME...MOT...LOC 1205Z 216DEG 57KT 4068 12581 3991 12588
$$
CARROLLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Feb 18, 5:27 PM PST, 10 hours 39 minutes earlier.
Area forecast discussion, Feb 18, 5:27 PM PST, 10 hours 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
527 PM PST THU FEB 18 2016
.SYNOPSIS...THE UPPER LEVEL TROUGH WILL CONTINUE TO BRING SHOWERY
WEATHER AND COOL CONDITIONS TONIGHT. ANOTHER COLD FRONT WILL
BRING GUSTY WINDS AND A PERIOD OF HEAVY RAIN FRIDAY MORNING. A
DRYING AND WARMING TREND WILL BEGIN ON SATURDAY AND PERSIST INTO
EARLY NEXT WEEK...ALTHOUGH A FEW WEAK SYSTEMS MAY BRING SOME
PERIODS OF LIGHT RAIN.
&&
.DISCUSSION...THE UPPER LEVEL TROUGH HAS STARTED TO PUSH OUT OF
THE AREA AND SHOWERS HAVE BEGUN TO TAPER OFF THIS EVENING. IR SAT
SHOWS SOME MORE SHOWERS OFF THE COAST SO THEY ARE EXPECTED TO
CONTINUE THROUGH MUCH OF THE NIGHT...ALTHOUGH THEY WILL BE WIDELY
SCATTERED. SOUTH WINDS WILL START TO SLOWLY INCREASE TONIGHT.
THESE WILL BRING SOME WARM ADVECTION AND SNOW LEVELS WILL RISE TO
AROUND 4500 FEET BY MORNING.
THE NEXT FRONT IS EXPECTED TO MOVE ONSHORE AT OR SHORTLY AFTER
SUNRISE FRIDAY MORNING. THIS WILL BRING THE STRONGEST WINDS AND
HEAVIEST RAINS TO THE AREA AT THIS TIME. A COASTAL JET LOOKS TO
DEVELOP WITH STRONG WINDS ALOFT. THE NAM12 SHOWS GUSTS TO 70 KT AT
850 MB OVER CRESCENT CITY. THESE ARE NOT ALL EXPECTED TO MIX DOWN
TO THE SURFACE...ESPECIALLY IN THE WARM ADVECTION. STILL THE WIND
ADVISORY WAS EXPANDED TO INCLUDE THE REDWOOD COAST. WIND GUSTS OF
40 TO 50 MPH ARE EXPECTED ALONG THE COAST WITH THE STRONGEST WINDS
OVER THE EXPOSED AREAS AND COASTAL HEADLANDS. A FEW GUSTS TO 60
MPH ARE EXPECTED OVER THE COASTAL RIDGES. FARTHER SOUTH ON THE
MENDOCINO COAST WINDS WILL BE GUSTY...BUT SHOULD MAINLY REMAIN
BELOW ADVISORY CRITERIA OF 45 MPH.
RAINFALL AMOUNTS LOOK TO RANGE FROM 0.5 INCHES TO 1.5 INCHES WITH
THE MAIN FRONT. SNOW LEVELS LOOK TO BE AROUND 4500 FT WITH THE
MAIN FRONT. SNOW LEVELS WILL FALL TO AROUND 3000 FEET BEHIND THE
FRONT...BUT THE MAJORITY OF THE PRECIP IS EXPECTED TO BE OVER SO
HELD OFF ON ISSUING A WINTER WEATHER ADVISORY. LESS THAN AN INCH
OF SNOW EXPECTED DOWN TO 3000 FEET. THIS WILL NEED TO BE WATCHED
IN CASE THE SHOWERS ARE HEAVIER THAN EXPECTED.
A DRYING AND WARMING TREND WILL BEGIN ON SATURDAY...THOUGH A WEAK
FRONT MAY CLIP NORTHERN PORTIONS OF THE FORECAST AREA FOR A 12 HOUR
PERIOD SOMETIME SUNDAY INTO MONDAY. HIGH TEMPERATURES WILL REBOUND
BACK ABOVE NORMAL WITH HIGHS PUSHING INTO THE 60S FOR MOST AREAS AND
70S IN INTERIOR MENDOCINO COUNTY MONDAY INTO TUESDAY. THERE IS THE
POSSIBILITY THAT WE WILL SEE ANOTHER SYSTEM ON
WEDNESDAY...ALTHOUGH AT THIS POINT IT LOOKS QUITE WEAK. RPA/MKK
&&
.AVIATION...VFR TO IFR CONDITIONS WILL CONTINUE ACROSS NORTHWEST
CALIFORNIA THIS EVENING AS SHOWERS GRADUALLY DECREASE. CHANCES FOR
PRECIP WILL NOT BE RULED OUT FOR THE OVERNIGHT HOURS AND INTO
FRIDAY MORNING DUE TO SECONDARY FRONTAL SYSTEM HEADING OUR WAY.
VFR TO MVFR CONDITIONS WILL LIKELY PREVAIL DURING THIS TIME
FRAME...HOWEVER...IFR CONDITIONS WILL BE POSSIBLE IF A HEAVIER
SHOWER MOVES THROUGH. COME FRIDAY MORNING ANOTHER COLD FRONT WILL
BE KNOCKING AT OUR DOOR. THIS WILL BRING STRONG SOUTHERLY WINDS TO
COASTAL AND MOUNTAINOUS AIRFIELDS. CURRENT THINKING IS THAT KCEC
AND KACV WILL SEE PEAK GUSTS RANGE FROM 25-40KTS WITH KCEC
POTENTIALLY HAVING SOME HIGHER GUSTS. TERMINALS THAT ARE INLAND
AND HIGHER UP...SUCH AS KNEELAND...WILL LIKELY SEE GUSTS RANGE
FROM 30-50KTS. VALLEY TERMINALS PROBABLY WONT SEE MUCH IN THE WAY
OF WIND GUSTS. ACCOMPANIED WITH THE WIND WILL BE ANOTHER ROUND OF
RAIN WHICH WILL CONTINUE INTO FRIDAY AFTERNOON AND EARLY EVENING.
&&
.MARINE...MODERATE TO FRESH SOUTH WINDS WILL PERSIST THROUGH THE
EVENING BEFORE A POTENT FRONTAL BOUNDARY BRINGS GALES WITH SOME
STORM FORCE GUSTS TO THE WATERS LATE TONIGHT THROUGH EARLY FRIDAY
MORNING. MODEL DEPICTED WIND GUSTS SUGGEST THAT THESE STORM FORCE
GUSTS MAY BE ABUNDANT, HOWEVER, SHORT LIVED BEING ASSOCIATED WITH
THE FRONTAL PASSAGE. THIS SHOULD NOT NECESSITATE AN UPGRADE TO A
STORM WARNING BUT IT IS WORTH KEEPING AN EYE ON AS THESE WILL BE
HIGH END GALES. EITHER WAY WINDS WILL BE RIPPING EARLY FRIDAY
MORNING WITH LARGE, STEEP WAVES BUILDING IN RESPONSE. THE PRESSURE
GRADIENT WILL RELAX SUBSTANTIALLY BEHIND THE FRONT TOMORROW
AFTERNOON BEFORE LIGHT TO MODERATE WINDS DEVELOP OVER THE WEEKEND.
MEANWHILE, THE WESTERLY SWELL THAT WILL PEAK TODAY AT 16 TO 18 FT
AROUND 14 SECONDS WILL CONTINUE TO DIMINISH OVER THE NEXT SEVERAL
DAYS ALLOWING THE STATE TO SETTLE THIS WEEKEND. KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON PST FRIDAY FOR
CAZ001-003.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PST FRIDAY FOR PZZ455.
GALE WARNING FROM 3 AM TO 9 AM PST FRIDAY FOR PZZ455.
SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING
FOR PZZ450-470-475.
GALE WARNING FROM 9 PM THIS EVENING TO 3 PM PST FRIDAY
FOR PZZ450-470.
GALE WARNING FROM 9 PM THIS EVENING TO 9 AM PST FRIDAY
FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNGHazardous weather outlook, Feb 18, 3:30 PM PST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 330 PM PST THU FEB 18 2016 CAZ001-192330- REDWOOD COAST- 330 PM PST THU FEB 18 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT BEGINNING AT MIDNIGHT TONIGHT. SOUTHERLY WINDS WILL INCREASE TONIGHT WITH GUSTS TO 50 MPH POSSIBLE ON COASTAL HEADLANDS AND RIDGE TOPS. LARGE SURF TO AROUND 15 TO 20 FEET IS EXPECTED ON HUMBOLDT AND DEL NORTE COUNTY BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WIND ADVISORY IS CURRENTLY IN EFFECT UNTIL NOON FRIDAY. PERIODS OF HEAVY RAIN CAN BE EXPECTED EARLY FRIDAY MORNING THROUGH EARLY FRIDAY AFTERNOON. GUSTY WINDS WILL DIMINISH DURING THE AFTERNOON AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-192330- MENDOCINO COAST- 330 PM PST THU FEB 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTHERLY WIND GUSTS TO 40 MPH ARE EXPECTED ON RIDGETOPS AND EXPOSED COASTAL HEADLANDS AFTER MIDNIGHT TONIGHT. LARGE SURF TO AROUND 20 FEET IS EXPECTED ON HUMBOLDT AND DEL NORTE COUNTY BEACHES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF HEAVY RAIN CAN BE EXPECTED EARLY FRIDAY MORNING THROUGH EARLY FRIDAY AFTERNOON. GUSTY WINDS WILL DIMINISH DURING THE AFTERNOON AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-192330- NORTH COAST INTERIOR- 330 PM PST THU FEB 18 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT BEGINNING AT MIDNIGHT. SOUTHERLY WINDS WILL INCREASE TONIGHT WITH GUSTS TO 50 MPH EXPECTED ON EXPOSED RIDGES...WITH OCCASIONAL GUSTS TO 60 MPH POSSIBLE ON THE HIGHEST AND MOST EXPOSED PEAKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WIND ADVISORY IS CURRENTLY IN EFFECT UNTIL NOON FRIDAY. PERIODS OF HEAVY RAIN CAN BE EXPECTED EARLY FRIDAY MORNING THROUGH EARLY FRIDAY AFTERNOON. SNOW LEVELS WILL FALL FROM AROUND 4500 FEET EARLY FRIDAY MORNING TO AROUND 3500 FEET FRIDAY EVENING...AND LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE BETWEEN 3500 AND 4500 FEET WITH SEVERAL INCHES OF SNOW POSSIBLE AT HIGHER ELEVATIONS. GUSTY WINDS WILL DIMINISH DURING THE AFTERNOON AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-076-192330- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 330 PM PST THU FEB 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDITIONAL LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE TONIGHT AT ELEVATIONS ABOVE 4000 FEET...PARTICULARLY ACROSS WESTERN AND NORTHERN TRINITY COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF HEAVY RAIN CAN BE EXPECTED FRIDAY MORNING THROUGH FRIDAY AFTERNOON. SNOW LEVELS WILL FALL FROM AROUND 4500 FEET EARLY FRIDAY MORNING TO AROUND 3500 FEET FRIDAY EVENING...AND LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE BETWEEN 3500 AND 4500 FEET WITH SEVERAL INCHES OF SNOW POSSIBLE AT HIGHER ELEVATIONS. GUSTY WINDS WILL DIMINISH DURING THE AFTERNOON AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 5:29 AM PST | Special Marine Warning | EKA | 61 min | |
| Feb 19, 5:45 AM PST | Special Weather Statement | EKA | Humboldt | 45 min |
| Feb 19, 6:25 AM PST | Special Weather Statement | EKA | Humboldt | 35 min |
| Feb 19, 6:59 AM PST | Special Weather Statement | EKA | 46 min | |
| Feb 19, 8:04 AM PST | Special Weather Statement | EKA | Del Norte | 26 min |
| Feb 19, 9:05 AM PST | Small Craft Advisory | EKA | 55 hr | |
| Feb 19, 9:05 AM PST | Hazardous Seas Warning | EKA | 3 hr | |
| Feb 19, 2:16 PM PST | Hazardous Seas Warning | EKA | 7 hr |
Nearby
Special Marine Warnings in California, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.